Psychiatric Nursing Exam By Budek (50 Items)

50 Questions  I  By Tkv290
Psychiatric Nursing Exam by Budek (50 Items)Researched all the questions and answers mostly from www. Nclex. Ucoz. Net and www. Nursereview. Org.  I did not formulate any of the questions, just compiled them and made this quiz. Sorry for any typo or any grammatical errors.  For those who are taking the December 2010 NLE Exam. God Bless!Passing Score is 75%. Hope This can help.  .?

  
Changes are done, please start the quiz.


Question Excerpt

Removing question excerpt is a premium feature

Upgrade and get a lot more done!
1.  60 year old post CVA patient is taking TPA for his disease; the nurse understands that this is an example of what level of prevention?
A.
B.
C.
D.
2.   A female client undergoes yearly mammography. This is a type of what level of prevention?
A.
B.
C.
D.
3.   A Diabetic patient was amputated following an unexpected necrosis on the right leg, he sustained and undergone BKA. He then underwent therapy on how to use his new prosthetic leg. This is a type of what level of prevention?
A.
B.
C.
D.
4.   As a care provider, The nurse should do first:
A.
B.
C.
D.
5.   As a manager, the nurse should:
A.
B.
C.
D.
6.   The nurse shows a patient advocate role when:
A.
B.
C.
D.
7.   Which of the following is the most appropriate during the orientation phase?
A.
B.
C.
D.
8.   Preparing the client for the termination phase begins: 
A.
B.
C.
D.
9.   A helping relationship is a process characterized by: 
A.
B.
C.
D.
10.   During the nurse patient interaction, the nurse assesses the ff: to determine the patients coping strategy: 
A.
B.
C.
D.
11.   As a counselor, the nurse performs which of the ff: task?
A.
B.
C.
D.
12.   Freud stresses out that the EGO
A.
B.
C.
D.
13.   A 16 year old child is hospitalized, according to Erik Erikson, what is an appropriate intervention?
A.
B.
C.
D.
14.   NMS is characterized by:
A.
B.
C.
D.
15.   Which of the following drugs needs a WBC level checked regularly?
A.
B.
C.
D.
16.  SITUATION : Angelo, an 18 year old out of school youth was caught shoplifting in a department store. He has history of being quarrelsome and involving physical fight with his friends. He has been out of jail for the past two years  Initially, The nurse identifies which of the ff: Nursing diagnosis:
A.
B.
C.
D.
17.   Which of the ff: is not a characteristic of PD?
A.
B.
C.
D.
18.   The most effective treatment modality for persons of anti social PD is
A.
B.
C.
D.
19.   Which of the following is not an example of alteration of perception?
A.
B.
C.
D.
20.   The type of anxiety that leads to personality disorganization is:
A.
B.
C.
D.
21.   A client is admitted to the hospital. Twelve hours later the nurse observes hand tremors, hyperexicitability, tachycardia, diaphoresis and hypertension. The nurse suspects alcohol withdrawal. The nurse should ask the client:
A.
B.
C.
D.
22.   Client with a history of schizophrenia has been admitted for suicidal ideation. The client states "God is telling me to kill myself right now." The nurse's best response is:
A.
B.
C.
D.
23.   In assessing a client's suicide potential, which statement by the client would give the nurse the HIGHEST cause for concern?
A.
B.
C.
D.
24.   A client with paranoid schizophrenia has persecutory delusions and auditory hallucinations and is extremely agitated. He has been given a PRN dose of Thorazine IM. Which of the following would indicate to the nurse that the medication is having the desired effect?
A.
B.
C.
D.
25.   A client who was wandering aimlessly around the streets acting inappropriately and appeared disheveled and unkempt was admitted to a psychiatric unit and is experiencing auditory and visual hallucinations. The nurse would develop a plan of care based on:
A.
B.
C.
D.
26.   A decision is made to not hospitalize a client with obsessive-compulsive disorder. Of the following abilities the client has demonstrated, the one that probably most influenced the decision not to hospitalize him is his ability to:
A.
B.
C.
D.
27.   A client is admitted to the inpatient psychiatric unit. He is unshaven, has body odor, and has spots on his shirt and pants. He moves slowly, gazes at the floor, and has a flat affect. The nurse's highest priority in assessing the client on admission would be to ask him:
A.
B.
C.
D.
28.   The nurse should know that the normal therapeutic level of lithium is :
A.
B.
C.
D.
29.   The patient is complaining of vomiting, diarrhea and restlessness after taking lithane. The nurse’s initial intervention is:
A.
B.
C.
D.
30.   The client is taking TOFRANIL. The nurse should closely monitor the patient for:
A.
B.
C.
D.
31.   A client was hospitalized with major depression with suicidal ideation for 1 week. He is taking venlafaxine (Effexor), 75 mg three times a day, and is planning to return to work. The nurse asks the client if he is experiencing thoughts of self-harm. The client responds, "I hardly think about it anymore and wouldn't do anything to hurt myself." The nurse judges:
A.
B.
C.
D.
32.   The client is taking sertraline (Zoloft), 50 mg q AM. The nurse includes which of the following in the teaching plan about Zoloft?
A.
B.
C.
D.
33.   After 3 days of taking haloperidol, the client shows an inability to sit still, is restless and fidgety, and paces around the unit. Of the following extrapyramidal adverse reactions, the client is showing signs of:
A.
B.
C.
D.
34.   After 10 days of lithium therapy, the client's lithium level is 1.0 mEq/L. The nurse knows that this value indicates which of the following?
A.
B.
C.
D.
35.   When caring for a client receiving haloperidol (Haldol), the nurse would assess for which of the following?
A.
B.
C.
D.
36.   A client is brought to the hospital’s emergency room by a friend, who states, "I guess he had some bad junk (heroin) today." In assessing the client, the nurse would likely find which of the following symptoms?
A.
B.
C.
D.
37.   The client has been taking the monoamine oxidase inhibitor (MAOI) phenelzine (Nardil), 10 mg bid. The physician orders a selective serotonin reuptake inhibitor (SSRI), paroxetine (Paxil), 20 mg given every morning. The nurse:
A.
B.
C.
D.
38.   Which of the following client statements about clozapine (Clozaril) indicate that the client needs additional teaching?
A.
B.
C.
D.
39.   A client has been taking lithium carbonate (Lithane) for hyperactivity, as prescribed by his physician. While the client is taking this drug, the nurse should ensure that he has an adequate intake of:
A.
B.
C.
D.
40.   The client has been taking clomipramine (Anafranil) for his obsessive-compulsive disorder. He tells the nurse, "I'm not really better, and I've been taking the medication faithfully for the past 3 days just like it says on this prescription bottle." Which of the following actions would the nurse do first?
A.
B.
C.
D.
41.   The nurse judges correctly that a client is experiencing an adverse effect from amitriptyline hydrochloride (Elavil) when the client demonstrates:
A.
B.
C.
D.
42.   Which of the following health status assessments must be completed before the client starts taking imipramine (Tofranil)?
A.
B.
C.
D.
43.   A client comes to the outpatient mental health clinic 2 days after being discharged from the hospital. The client was given a 1-week supply of clozapine (Clozaril). The nurse reviews information about clozapine with the client. Which client statement indicates an accurate understanding of the nurse's teaching about this medication?
A.
B.
C.
D.
44.   The client is taking risperidone (Risperdal) to treat the positive and negative symptoms of schizophrenia. Which of the following negative symptoms will improve?.
A.
B.
C.
D.
45.   The nurse would teach the client taking tranylcypromine sulfate (Parnate) to avoid which food because of its high tyramine content?
A.
B.
C.
D.
46.   Which of the following clinical manifestations would alert the nurse to lithium toxicity?
A.
B.
C.
D.
47.   The client with depression has been hospitalized for 3 days on the psychiatric unit. This is the second hospitalization during the past year. The physician orders a different drug, tranylcypromine sulfate (Parnate), when the client does not respond positively to a tricyclic antidepressant. Which of the following reactions should the client be cautioned about if her diet includes foods containing tryaminetyramine?
A.
B.
C.
D.
48.  After the nurse has taught the client who is being discharged on lithium (Eskalith) about the drug, which of the following client statements would indicate that the teaching has been successful?
A.
B.
C.
D.
49.   A nurse is caring for a client with Parkinson's disease who has been taking carbidopa/levodopa (Sinemet) for a year. Which of the following adverse reactions will the nurse monitor the client for?
A.
B.
C.
D.
50.   A client is taking fluoxetine hydrochloride (Prozac) for treatment of depression. The client asks the nurse when the maximum therapeutic response occurs. The nurse's best response is that the maximum therapeutic response for fluoxetine hydrochloride may occur in the:
A.
B.
C.
D.
Back to top


to post comments.

Removing ad is a premium feature

Upgrade and get a lot more done!
Take Another Quiz